What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 13, 1:49 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 13, 1:49 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
249 PM EDT Wed Aug 13 2025
.SYNOPSIS...
Showers and thunderstorms will push eastward across the region
into this evening ahead of an approaching frontal boundary. A
secondary front will cross the area overnight into Thursday with
additional isolated to widely scattered showers and
thunderstorms, especially south and east of the Capital
District. Dry and warm conditions return Friday and Saturday
before another cold front brings additional showers and
thunderstorms to end the weekend.
&&
.DISCUSSION...
Key Message:
- Showers and thunderstorms will cross the region into this
evening. Some of the storms could bring strong to locally
damaging winds.
Showers and thunderstorms have developed along a prefrontal
trough across eastern New York and will continue to slowly push
eastward into western New England into the early evening hours.
These storms initially developed along a leftover outflow
boundary from convection in western New York earlier this
morning. Some of these storms have become severe resulting in
downed trees and wires. Latest SPC Mesoanalysis shows between
1000-2000 J/kg of MLCAPE have developed across the region. While
0-6km shear is not too strong (20 kt or less), these storms
have been able to develop strong enough cores aloft (with DCAPE
values >700 J/kg) to bring locally wet downbursts to parts of
the area. Will continue to monitor some strong to locally severe
storms through the afternoon hours. The greater coverage of
thunderstorms are expected for areas south of Albany but some
scattered showers and thunderstorms will also occur across the
Upper Hudson Valley into southern Vermont. The lowest coverage
of storms will be across the Mohawk Valley and Adirondacks.
Prior to and ahead of these storms, it remains quite warm with
temperatures reaching the lower 90s for much of the Hudson
Valley into Litchfield County, CT. With higher humidity today
(dewpoints in the upper 60s to lower 70s), heat index (feels-
like temperatures) were able to rise into the 95-100F range for
a brief time in some locations. Once the showers and
thunderstorms arrive, it will bring rain-cooled air with
temperatures falling back into the 70s.
Showers and thunderstorms will gradually diminish this evening
following the loss of daytime heating. Patchy low level clouds
and/or fog will likely develop overnight. Temperatures will fall
back into the 60s to near 70 tonight. The main cold front will
cross the region overnight into Thursday afternoon. Ahead of
this front, continued warm and humid conditions, along with an
approaching weak upper shortwave, should allow for additional
isolated to widely scattered showers and thunderstorms during
the afternoon hours, mainly for area from around the Capital
District and points south and east. Highs will reach the upper
70s to upper 80s.
Canadian high pressure builds into the region on Friday with
mainly dry weather and more comfortable humidity levels. As the
high drifts to the east on Saturday, a warmer and more humid day
is expected with a few diurnally driven showers and
thunderstorms possible across the eastern Catskills. The next
chance for more widespread showers and thunderstorms will be on
Sunday as another upper level shortwave and cold front cross
the region.
Forecast uncertainty increases early next week as the front from
Sunday looks to stall somewhere around the mid-Atlantic states.
Another wave of low pressure may track along the front and bring
the potential for additional rainfall pending the track of the
low. North of the front, temperatures will return to near to
slightly below normal levels with highs in the 70s to lower 80s
and lows in the 50s (with some 40s across the higher
elevations).
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Thru 18Z Thu...A pre-frontal sfc trough and a cold front will
bring scattered showers and thunderstorms to
KGFL/KALB/KPOU/KPSF prior to 00Z/Fri with MVFR and brief IFR
conditions. The threat is greatest from KALB/KGFL between
18Z-21Z/Wed and 21Z/Wed to 00Z/Thu for KPSF/KPOU. A few
lingering showers or isolated thunderstorms will be near KPOU
towards 00Z/Thu. Some mid level clouds will persist prior to
06Z/Thu but with the actual cold front moving through in the mid
to late morning with some lower stratus developing between
06Z-09Z at all the TAF sites. We kept the stratus and some
patchy mist in the MVFR range with cigs 1.5-3.0 kft AGL though a
brief period of IFR may occur at KPSF with some light showers
or drizzle and we used a PROB30 from 08Z-12Z/Thu. Expect the
MVFR stratus to linger until 14Z-16Z/Thu before VFR conditions
return.
Winds will be south to southwest at 5-10 KT with some stronger
gusts with any thunderstorms. Expect the winds to become light
to calm tonight, and then increases from the northwest to north
at 4-8 KT in the late morning into the afternoon.
Outlook...
Thursday Night to Sat Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday: No Operational Impact. NO SIG WX.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ001-013.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Rathbun
DISCUSSION...Rathbun
AVIATION...Wasula
In the hours before
Special weather statement, Aug 13, 1:31 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Albany NY
231 PM EDT Wed Aug 13 2025
NYZ059>061-131900-
Eastern Columbia NY-Eastern Greene NY-Western Columbia NY-
231 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COLUMBIA AND
NORTHEASTERN GREENE COUNTIES THROUGH 300 PM EDT...
At 231 PM EDT, Doppler radar was tracking a strong thunderstorm over
Athens, or over Hudson, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hudson, Catskill, Chatham, Claverack, Copake, Coxsackie, Athens,
Austerlitz, Philmont, Lorenz Park, Claverack-Red Mills, Cairo, Ghent,
Stockport, Stuyvesant, Hillsdale, Taghkanic, Burden Dock, Churchtown,
and Rossman.
This includes Interstate 87 between exits 21 and 21B.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4242 7401 4239 7374 4234 7343 4209 7355
4221 7403
TIME...MOT...LOC 1831Z 289DEG 23KT 4228 7379
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
FrugisSpecial weather statement, Aug 13, 1:34 PM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Albany NY
234 PM EDT Wed Aug 13 2025
NYZ041-043-083-084-131915-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Northern Saratoga NY-
234 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WARREN...
NORTHEASTERN SARATOGA AND CENTRAL WASHINGTON COUNTIES THROUGH 315 PM
EDT...
At 234 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hartford, or 7 miles northeast of Hudson Falls, moving east at 10
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Glens Falls, Hudson Falls, Fort Edward, Granville, Hartford,
Comstock, West Glens Falls, Glens Falls North, Queensbury, Kingsbury,
Mount Hope, Porter, South Glens Falls, Fort Ann, Argyle, Dunham
Basin, Smiths Basin, Goose Island, Adamsville, and North Granville.
This includes Interstate 87 between exits 17S and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4348 7325 4320 7326 4321 7379 4342 7363
4341 7362 4343 7362 4355 7352
TIME...MOT...LOC 1834Z 292DEG 8KT 4338 7349
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
FrugisLocal storm report, Aug 13, 2:36 PM EST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Albany NY
336 PM EDT Wed Aug 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM Tstm Wnd Dmg 1 E Warrensburg 43.50N 73.75W
08/13/2025 Warren NY Amateur Radio
Report of trees down in the vicinity of the
Lake George Escape Campground.
&&
PSSpecial weather statement, Aug 13, 2:54 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Albany NY
354 PM EDT Wed Aug 13 2025
NYZ065-066-132030-
Eastern Dutchess NY-Western Dutchess NY-
354 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN DUTCHESS COUNTY THROUGH
430 PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Wingdale, or 9 miles northwest of Pawling, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Amenia, Millbrook, Millerton, Stanfordville, Wingdale, Dover Plains,
Beekman, Bethel, Smithfield, South Dover, Lithgow, Hoxie Corner,
Clove Valley, Poughquag, South Amenia, Billings, Shunpike, Pleasant
Ridge, Shekomeko, and Bains Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4163 7382 4193 7373 4199 7350 4167 7352
4154 7369
TIME...MOT...LOC 1954Z 220DEG 14KT 4168 7370
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
FrugisSpecial weather statement, Aug 13, 3:06 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Albany NY
406 PM EDT Wed Aug 13 2025
VTZ014-015-132030-
Eastern Windham VT-Western Windham VT-
406 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WINDHAM COUNTY
THROUGH 430 PM EDT...
At 406 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saxtons River, or 7 miles south of Chester, moving northeast at 30
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bellows Falls, Saxtons River, Rockingham, Grafton, Athens, North
Westminster, Brockways Mills, Bartonsville, Cambridgeport, and
Houghtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4320 7244 4319 7245 4318 7244 4317 7245
4314 7245 4314 7244 4313 7244 4308 7258
4322 7269 4324 7257 4323 7243
TIME...MOT...LOC 2006Z 242DEG 27KT 4319 7259
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TAWSpecial weather statement, Aug 13, 3:24 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
424 PM EDT Wed Aug 13 2025
CTZ001-013-NYZ066-132130-
Northern Litchfield CT-Southern Litchfield CT-Eastern Dutchess NY-
424 PM EDT Wed Aug 13 2025
...A STRONG THUNDERSTORM WILL IMPACT LITCHFIELD AND SOUTHEASTERN
DUTCHESS COUNTIES THROUGH 530 PM EDT...
At 423 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dover Plains, or 9 miles north of Pawling, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Torrington, New Milford, Pawling, Thomaston, Kent, Litchfield,
Northwest Harwinton, Gaylordsville, New Preston, Cornwall Bridge,
Wingdale, Dover Plains, Plymouth, Harwinton, Bethlehem, Washington,
Goshen, Morris, Warren, and Cornwall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4173 7373 4175 7373 4197 7317 4166 7300
4157 7347 4163 7350 4164 7350 4165 7349
4166 7349 4166 7350 4167 7352 4156 7353
4154 7362
TIME...MOT...LOC 2023Z 247DEG 21KT 4170 7360
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TAW